MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number ZTA-P-34-113-W
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 01/05/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).Summary of investigational findings: based on the limited amounts of information, it was not possible to confirm neither the reported event nor the root cause of the event.As per ifu aortic damage, including perforation, dissection, bleeding, rupture and death are known potential adverse effects.The work order for the complaint device appears to be complete and correct, with no evidence to suggest that the device was not manufactured according to specification.This complaint can be reopened in case further information provides support to this investigation.Cook medical will continue to monitor for similar events.
 
Event or Problem Description
Description of event according to complainant: the grafts were placed per ifu with ivus guidance.Post appointment ivus surveillance noted retrograde dissection into the ascending aorta.Dissection was confirmed with tee thoracic, surgery was consulted and was decided best to transfer patient to a hospital for open ascending aortic repair.Information received 09jan2017: patient follow up: patient expired post procedure in the recovery room.Patient outcome: the patient was transferred to another facility for open ascending aortic repair.Patient expired post procedure in the recovery room.

Brand Name
ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
4632 bjaeverskov
DA 
MDR Report Key6288750
Report Number3002808486-2017-00223
Device Sequence Number817376
Product Code MIH
UDI-Device Identifier10827002353494
UDI-Public(01)10827002353494(17)191013(10)E3506077
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P140016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberZTA-P-34-113-W
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2017
Initial Report FDA Received Date01/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age68 YR